MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2080-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The 8x40mm armada 35 balloon mentioned will be filed under a different medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, mildly tortuous, 90% lesion in the right external iliac artery.Atherectomy was performed and an 8x40mm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion and inflated one time; however, it ruptured at burst pressure.Subsequently, an 8x60mm armada 35 bdc was advanced and inflated one time to nominal pressure when the balloon ruptured and separated from the catheter in the right external iliac artery.One hour was spent trying to snare out the separated segment, however it was unsuccessful.An 8.X5cm non-abbott covered stent was implanted to embed the separated segment in the artery.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.The subsequent treatment appears to be related to the operational context of the procedure.In this case, it is possible that the balloon dilatation catheter (bdc) may have interacted with the patient¿s moderately calcified, mildly tortuous, and 90% stenosed lesion or an accessory device during advancement, contributing to the reported material rupture, material separation, and subsequent difficult to remove; however, because the device was not returned, this cannot be confirmed.Additionally, it was reported that the separated portion of the bdc was embedded into an artery with a stent.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9, h3: device was not available for evaluation.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15491867
Report Number2024168-2022-10032
Device Sequence Number11242493
Product Code LIT
UDI-Device Identifier08717648155444
UDI-Public08717648155444
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberB2080-060
Device Catalogue NumberB2080-060
Device Lot Number00121G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIABHAN STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale